MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT
Model Number VENUL18120
Medical Device Problem Codes Entrapment of Device (1212); Device-Device Incompatibility (2919); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 03/2021).
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent was allegedly failed to expand.It was further reported that the catheter was stuck on the wire and the sheath was damaged at the tip.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned to the manufacturer for evaluation.The condition of the returned sample leads to confirmed investigation for entrapment with the introducer.The stent brake was found shifted which may have been caused by the introducer.Images were not provided so that stent foreshortening was not confirmed.A guidewire was not returned with the system, and during evaluation a system compatible guidewire could be fully inserted so that the alleged guidewire issue could not be confirmed.Potential factors that could have led or contributed to the reported event have been evaluated.Therefore, previous investigations of similar complaints have been reviewed.Stent foreshortening may be related to incorrect holding/ handling during deployment or to interaction with the introducer sheath leading to increased friction between moving stent sheath and introducer.Use of inappropriate accessories or difficult patient condition may be contributing factors to friction increase.Stuck guidewire may be a consequence of force / friction increase leading to lumen deformation.In this case there was no reported difficulty during deployment, but the introducer reportedly was found bent which may indicate interaction with the stent brake that was found pressed over the proximal end of the tip; the size of the introducer used was not known.Based on the information available the investigation is closed with confirmed result for entrapment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.Holding and handling of the system throughout the procedure was found sufficiently described.The instruction for use state: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' the instruction for use further state: 'gain femoral, popliteal or jugular access utilizing an appropriate introducer sheath.', and under materials required: '10f introducer for stent diameters of 16 mm, 18 mm and 20 mm'.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENOVO VENOUS STENT
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key11559140
Report Number9681442-2021-00168
Device Sequence Number4881570
Product Code QAN
UDI-Device Identifier00801741103803
UDI-Public(01)00801741103803
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVENUL18120
Device Catalogue NumberVENUL18120
Device Lot NumberANDQ2440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 02/28/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight99